Alert archive / Oregon / Wind Advisories in 2017

Wind Advisory 7, NWS Boise, ID

November 26, 2017Harney County, Malheur County, Oregon

NWS Boise, ID issued this wind advisory at Nov 26, 2017, 7:18 AM PST for Harney County, Malheur County, Oregon. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 7:18 AM PST (15:18 UTC)
Expired
Nov 26, 2017, 7:00 PM PST
In force
12 hr
Issued by
NWS Boise, ID

Counties Harney County, OR, Malheur County, OR

The radar

The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 3.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2017-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2017-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2463 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS75 KBOI 261518
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
818 AM MST Sun Nov 26 2017

ORZ061-063-270300-
/O.NEW.KBOI.WI.Y.0007.171126T1518Z-171127T0300Z/
Harney County-Malheur County-
818 AM MST Sun Nov 26 2017 /718 AM PST Sun Nov 26 2017/

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS
EVENING...

The National Weather Service in Boise has issued a Wind Advisory,
which is in effect until 8 PM MST /7 PM PST/ this evening. 

* WINDS...South 30 to 40 mph with gusts to 55 mph. The advisory
  area is for the southern portions of Harney County south of
  Burns, and the the far southern portion of Malheur County south
  of Rome. 

* TIMING...The strongest winds are expected this afternoon.

* IMPACTS...Travel may be difficult especially in high-profile
  vehicles along Oregon Route 205 south of Burns and U.S Route 95
  south of Rome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
015 
WWUS75 KBOI 270253
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
753 PM MST Sun Nov 26 2017


ORZ061-063-270400-
/O.EXP.KBOI.WI.Y.0007.000000T0000Z-171127T0300Z/
Harney County-Malheur County-
753 PM MST Sun Nov 26 2017 /653 PM PST Sun Nov 26 2017/

...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS
EVENING...

Wind across the impacted area has weakened this evening, though
periods of gusty wind will continue. The strongest gusts are
anticipated over the higher elevations, with the lower elevations
staying below advisory thresholds. Therefore, the advisory will 
be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 26, 2:10 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Nov 26, 2:10 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
310 AM MST Sun Nov 26 2017

.SHORT TERM...Area of mid/high clouds currently passing through
our CWA but no pcpn indicated from these clouds.  Pcpn will come
later today and especially tonight as moisture advects in from
the southwest and a cold front comes in from the west.  Pcpn will
be light and generally in the form of rain until the front passes.
Amounts will be up to 0.25 inch in the Boise Mountains and West
Central Idaho Mountains, and .10 inch or less elsewhere.  Wind
will be the main problem with this system.  The area of greatest
concern will be southern Harney and Malheur Counties where
southwest winds will increase to 25 to 30 mph with gusts to 45
mph this afternoon, near advisory thresholds.  The front will pass
through western Idaho tonight with less wind than in Oregon. Front
will exit east of our CWA early Monday morning.  West/northwest
winds will increase Monday especially in the Snake Basin east of
Boise.  Temperatures will be mild again today, then 10 to 15 degrees
colder Monday.  Snow level will lower overnight with 1 to 3 inches
new snow in Idaho mountains above 6000 feet.

.LONG TERM...Tuesday through Sunday.  A brief break in precipitation
and southwest flow will keep conditions mild on Tuesday ahead of a
shortwave pushing south along the divide late on Tuesday.  Models
differ on the impact of this, as the ECMWF just has the Idaho
Central mountains getting some precipitation, while the GFS and NAM
have a quick cold front and precip sweeping through the entire CWA.
However, models are in good agreement of whatever impact to be
occurring late Tuesday into Wednesday morning, and be gone by
Wednesday afternoon. Another break in precip lasts through Friday
morning as the next large trough off the PACNW coast begins to move
inland and simultaneously dig south, turning zonal flow into
southwest flow. A warm front on Friday looks to stall in central
ID/OR before a cold front on Saturday.  Models are in decent
agreement of this progression.  Temperatures should remain near or
just above normal through the period.

&&

.AVIATION...Mostly VFR until precipitation increases from NW
to SE after 26/18Z, then areas of MVFR and IFR. Snow levels around
8000-9000 ft will lower after 27/06Z to a gradient of 4000 ft
near KBKE, and around 7000 ft near KTWF. Surface winds generally SSE
around 10 kts, then, increasing in SE OR with gusts 25-30 kts
between 26/18Z and 27/02Z. All surface winds shift to NNW around 10
kts after 27/06Z.  Winds aloft near 10 KFT MSL: SW 50-60 kts,
becoming west 20-30 kts after 27/12Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...LC
LONG TERM....EP
AVIATION.....EP

Nearby

Wind Advisories in Oregon, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.